Top
10
Doctor insights on: Metformin Nausea

Share
1

1
Why does metformin cause nausea?

Why does metformin cause nausea?

The Why's...: Interesting question. In medicine there may not be a valid or comprehensible answer to why things are the way they are. But, they just are and we need to be aware of the pros and cons of any treatment. Nausea and diarrhea are common with metformin for at least the short term. ...Read more

Dr. David Sneid
1,009 doctors shared insights

Metformin (Definition)

That reduces liver production of glucose- other benefits: can't cause low blood sugar when used alone, likely cariovascular benefit, may reduce complications of diabetes, may reduce cancer risk ...Read more


2

2
Just started taking metformin last night... Still nauseas this morning and after i eat. Is this normal?

Just started taking metformin last night... Still nauseas this morning and after i eat. Is this normal?

Commom...: If you are otherwise well nausea is a very common side effect of the majority of medications in the first week. If severe, or lasts longer than a week or so let your doctor know. Diarrhea is also common so don't be surprised. ...Read more

See 2 more doctor answers
3

3
I take metformin 2 times a day for high blood sugar and I am having nausea, is this normal?

Possible: Metformin can cause nausea or stomach upset. These symptoms can be minimized by eating the right kind of foods. Avoiding or cutting back on carbohydrates (like breads, pasta, potatoes, rice, even fruit) can definitely help. Try eating regular meals throughout the day with adequate protein and fat. ...Read more

4

4
I'm taking phendermine and metformin for weight loss and I have horrible nausea all the time which one should I stop taking?

It depends: The metformin is likely causing the nausea, but it's far and away the more important medicine to take provided you've been prescribed it for diabetes, prediabetes or PCOS. It's otherwise not a "weight loss" medicine. Metformin is typically dosed twice a day, so you could try taking it once daily while your body adjusts to it. ...Read more

See 1 more doctor answer
5

5
Metformin making me sick all the sudden after taking it for 3 years. I Feel like I did when i first started taking it. Nausea, fatigue, and cant eat.

Probable side effect: There are several manufacturers of generic metformin. The tablets are made differently and some may dissolve more rapidly, causing side effects. extended release metformin often reduces side effects. this requires a new prescription. ...Read more

See 1 more doctor answer
6

6
Been on metformin for 3weeks now i have on and off g.i. issues nausea,dizzy no appetite will it get better on side effects?

Been on metformin for 3weeks now i have on and off g.i. issues nausea,dizzy no appetite will it get better on side effects?

Metformin: Check out http://www.drugs.com/metformin.html for info re metformin. GI issues are most common side effect of metformin. Ask your doc about starting on just 500mg daily for a while before slowly increasing up to 1,000mg twice daily. Side effects usually fade w/time. Bottom line, work closely w/prescribing doc. ...Read more

7

7
Went to dr's for dizziness & nausea did preg test (neg) & nausea side effect of Metformin but couldnt explain the dizziness for 6days Cause?

Went to dr's for dizziness & nausea did preg test (neg) & nausea side effect of Metformin but couldnt explain the dizziness for 6days Cause?

Nausea and metformin: Metformin can cause lactic acidosis, a condition which can present as nausea. One also gets nausea with metformin if one is not taking it with protein. The other medications, lisinopril and hctz, (hydrochlorothiazide) a diuretic can cause dehydration, which can cause low potassium, dizziness, and nausea. See your physician and have your electrolytes checked. In the meantime, eat a banana and hydrate. ...Read more

8

8
Had episode at work. Cold sweat, heart palp, dizziness and nausea. Almost blacked out and had to sit down. Could this be from metformin? Not diabetic.

Had episode at work. Cold sweat, heart palp, dizziness and nausea. Almost blacked out and had to sit down. Could this be from metformin? Not diabetic.

Many reasons: Did you check your blood glucose and vital signs after the spell? The episode could be due to poor nutrition, hypoglycemia, drugs, medications, seizure, vasovagal response, arrhythmia, anxiety, panic disorder, etc. See your primary care physician to be evaluated. http://www.nlm.nih.gov/medlineplus/ency/article/003216.htm ...Read more

10

10
What are the signs of stomach related headache..i have headache on top part or head with nausea..also Taking Janumet (sitagliptin and metformin) for two weeks now?

What are the signs of stomach related headache..i have headache on top part or head with nausea..also Taking Janumet (sitagliptin and metformin) for two weeks now?

Janumet (sitagliptin and metformin) side effect?: Without more history it's uncertain if you headache and nausea are related. You may be having an adverse effect of Janumet (sitagliptin and metformin) which can cause both symptoms. See your Dr ...Read more

Dr. Walter Futterweit
661 doctors shared insights

Glucophage (Definition)

Glucophage is a diabetes-related agent which is a kind of ...Read more


Dr. Stephen Noga
1,712 doctors shared insights

Nausea (Definition)

Nausea is the sensation of having ...Read more